I have not had my period for 18 months, so am in menopause - finally. I've not suffered from mood swings, hot flashes, or many of the other unpleasantnesses associated w/ menopause. I do suffer from some sleep problems, but my biggest problem is painful intercourse. At 55, I'm used to a good sex life with my husband of 30 years, so this painful sex is very troubling. It began about 2 years ago and has become worse. I've tried lubricants and they work - to an extent - but there always seems to be at least mild discomfort. Anyhow, due to both my husband and me coming down with the flu (on separate occasions) and some travel, we did not have sex for 3 months. Last night we were finally able to be intimate - and it was painful. He said that he felt like there was a tight constriction in my vagina - so I grabbed the lubricant, but the pain had already happened. For the first time ever, I bled afterwards - mild bleeding to just dabs by this morning and on/off today. I've heard that having sex after a long time can result in cuts / abrasions / "rug burning" inside the vagina and that bleeding can happen. Has anyone experienced something similar? I will likely call my GYN this week to check with her, but I would be comforted to know about others' experiences. Thank you so much for any words of advice or just telling me that I'm not alone in this.
Menapause can cause the vaginal wall to become thin and with less lubrication it makes abrasion happen easier. I am in chemically induced menapause, so I know exactly what you are talking about. It happens to me also. I'm taking HRT that only helps so much, so I also use Replens, (it has been a life saver for me), and when I am intimate I also use an additional lubricant, and believe me, this has cut down on any bleeding. I highly recommend Replens. You insert it vaginally, there are no hormones. It isn't as bad as it sounds and is painless and takes a few seconds. I use it every other day even if I am not going to be intimate. But, it is good to call your Gyn who may be able to suggest other things. I have the pain you are talking about, but mine is more than likely the result of vaginal radiation and scarring from rads (I had/still have vaginal cancer, but going to start a new treatment tomorrow--Cyberknife).
Thank you for your reassurance! It's comforting to know that others understand what I'm going though - although I wish that NONE of us had to go through it! I noticed this morning (2 days after intercourse) that there's no blood when I wipe, but there is a tiny spot of blood on tissue that I insert in my vagina (on the side of the tissue, so I don't think that the blood is coming from my uterus). Must be sort of a cut. I fully intend to buy some Replens (thank you!) and use it liberally! However, until there is no further sign of blood (no matter how tiny), I won't be having any intercourse. I wish you well w/ your new treatment for vaginal cancer and hope to hear uplifitng news from you soon.
Well, I guess that my bleeding wasn't unusual after all. Went to my GYN and was given intravaginal estrogen. Must use it 5x per week for 4 weeks, then 3x per week for 2 weeks. And, I need to wait 2 weeks before having intercourse again w/ my husband - and I'll need to use Astroglide as a lubricant. Hope that my situation will help calm the nerves of others who might be going through this!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.